Alert archive / Michigan / Small Craft Advisories in 2010
Small Craft Advisory 145, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at May 11, 2010, 4:00 AM EDT. It took effect at May 11, 2010, 8:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2010, 4:00 AM EDT (08:00 UTC)
- In effect from
- May 11, 2010, 8:00 AM EDT
- Expired
- May 12, 2010, 3:57 AM EDT
- In force
- 20 hr
- Issued by
- NWS Gaylord, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 11, 3:49 AM EDT, 11 minutes earlier.
Area forecast discussion, May 11, 3:49 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
349 AM EDT TUE MAY 11 2010
.SYNOPSIS.../ISSUED AT 349 AM/
THE STORM SYSTEM THAT BROUGHT THE DESTRUCTIVE WEATHER ACROSS THE
CENTRAL PLAINS YESTERDAY...WILL WEAKEN AS IT LIFTS INTO LOWER
MICHIGAN TODAY. RAIN WILL DEVELOP THROUGH THE DAY...ACROSS MAINLY
NORTHERN LOWER MICHIGAN...WHILE CLOUDS CONTINUE TO THICKEN IN
EASTERN UPPER. THE RAIN WILL GRADUALLY END THROUGH TONIGHT...AS THIS
SYSTEM DEPARTS...BUT RESIDUAL CLOUDINESS WILL LINGER INTO WEDNESDAY.
THE NEXT STORM SYSTEM WILL LIFT OUT OF THE CENTRAL PLAINS...AND INTO
THE NORTH WOODS LATE WEDNESDAY NIGHT AND THURSDAY. THIS WILL BRING
ADDITIONAL RAINFALL...AND POSSIBLY A THUNDERSTORM OR TWO. SOME
LIGHTER RAIN IS POSSIBLE FRIDAY...BEFORE HIGH PRESSURE AND
RELATIVELY QUIET WEATHER SETTLES IN FOR THE WEEKEND AND EARLY NEXT
WORK WEEK.
SMD
&&
.SHORT TERM.../ISSUED AT 349 AM/...TODAY
PRECIP EVOLUTION OBVIOUSLY THE PRIMARY FCST ISSUE HEADING THRU THE
DAY...AS RATHER IMPRESSIVE UPR WAVE ACRS IA THIS MORNING LIFTS
TOWARD THE CENTRAL U.P. BY EVENING. NOTABLE SLOWING TREND IN THE
GUIDANCE THIS GO AROUND WITH REGARD TO BRINGING PRECIP NORTHWARD...
OWING TO PRONOUNCED DRY AIR AXIS ENTRENCHED ACRS THE REGION
(DEWPOINTS EARLY THIS MORNING HANGING IN THE LOW/MID 20S ACRS THE
NORTH). PER RADAR/GUIDANCE TRENDS...HAVE SLOWED DOWN NORTHWARD
ADVANCE OF PRECIP RATHER SIGNIFICANTLY THRU THE DAY...AND ENTIRELY
POSSIBLE MAIN RAIN BAND NEVER GETS MUCH FARTHER NORTH THAN A
PETOSKEY-ALPENA LINE BY LATE AFTN AS DEEP EASTERLY FLOW CONTINUES TO
ADVECT DRY AIR NORTH OF THAT AREA AND DEEP LAYER (290-305K) UPGLIDE
GRADUALLY WANES AS UPR WAVE/SUPPORT GRADUALLY FLATTENS WHILE RUNNING
INTO ELONGATED SHORTWAVE RIDGING ACRS THE GREAT LAKES. THIS ALL
MAKES FOR A DIFFICULT TEMP FCST AS WELL...GIVEN POTENTIAL FOR SOME
SNEAKY WARM CONDITIONS ACRS THE EASTERN U.P. WHERE CLOUDS LAST TO
THICKEN AND PRECIP EXPECTED TO BE NON-EXISTENT. WILL HOIST READINGS
UPWARD NORTH OF THE BRIDGE...WITH THE SOO LOOKING TO TAKE TOP HONORS
(PUSHING 60?) VIA LOCAL DOWNSLOPING EASTERLY FLOW. MEANWHILE...CAN
FORESEE READINGS FLATLINING OR FALLING ACRS THE SOUTH AS MORE
SUBSTANTIAL PRECIP MOVES IN. WINDS TO BECOME RATHER GUSTY FROM THE
EAST...THE COMBO OF BETTER MIXING NORTH AND MODEST GRADIENT AREAWIDE
WITH IMPRESSIVE 1032MB HIGH PARKED ACRS JAMES BAY.
LAWRENCE
&&
.LONG TERM.../ISSUED AT 349 AM/...TONIGHT AND BEYOND
MAIN ISSUE HEADING THRU THE REMAINDER OF THE WORK WEEK REMAINS
ADDITIONAL PRECIP CHANCES...WHICH COULD REALLY BE USED UP THIS WAY
GIVEN YEAR TO DATE DEFICITS STILL RUNNING SOME 3 TO 7 INCHES
CWA-WIDE (DESPITE THE RECENT WET WX). FOR TONIGHT...EXPECT SOME
SEMBLANCE OF LIGHT RAIN AXIS WILL RESIDE ACRS THE CENTRAL/SOUTHERN
COUNTIES...DRIVEN BY ELONGATING DEFORMATION AXIS AS 850/700MB CLOSED
CIRCULATIONS CROSS NORTHERN MICHIGAN. MEANWHILE...MAJORITY OF
EASTERN UPR LIKELY TO STAY DRY ONCE AGAIN...THOUGH GIVEN REMAINING
UNCERTAINTIES REGARDING EVENTUAL NORTHWARD EXTENT OF PRECIP
TODAY...WILL CARRY SMALL CHANCE POPS MOST SPOTS. STILL LOOKS LIKE
THINGS WILL TRANSITION TO MORE OF DRIZZLE SCENARIO 06Z ONWARD AS MID
LEVEL MOISTURE STRIPS AWAY BUT LOW LEVELS REMAIN SATURATED. THAT
SAID...COULD JUST BE MORE OF A LIGHTER RAIN SCENARIO GIVEN DEPTH OF
SATURATED LAYER UP TO 750MB WHILE CLOUD TOP TEMPS HANG OUT AROUND
-4C. BEST SHOT OF DRIZZLE WILL RESIDE ACRS THE HIGH SPOTS WHERE LOW
LEVEL MOIST EAST FLOW BANKS UP AGAINST THE TERRAIN...WHILE DOWNSLOPE
REGIME CLOSER TO LAKE MICHIGAN DICTATES DRY WX SHOULD PREVAIL.
A BRIEF RESPITE EXPECTED FOR WED...THOUGH MAY SEE SOME EARLY DRIZZLE
ACRS THE SOUTH BEFORE CLOUDS THIN NORTH TO SOUTH VIA ENTRAINMENT OF
DRIER AIR ONCE AGAIN. PRECIP CHANCES THEN RAMP BACK UP ONCE AGAIN
LATER WED NIGHT AND ESPECIALLY THU AS NEXT WAVE (NEARING THE FOUR
CORNERS THIS EVENING) LIFTS OUT OF THE PLAINS TOWARD THE WESTERN
LAKES. UNLIKE TODAY'S EVENT...SFC-850MB WARM FRONT LOOKS TO MAKE A
MUCH CLOSER RUN AT THE CWA...WITH STRONG PUSH OF THERMAL/MOISTURE
ADVECTION AND DECENT CONVERGENCE PEGGED SOMEWHERE NEARBY ON THE NOSE
OF 35+ KT LOW LEVEL JET AXIS. THUNDER POTENTIAL CERTAINLY THERE
LATER THU INTO THU EVENING PENDING EXACT TRACK OF THE SYSTEM...WITH
00Z GUIDANCE INSISTING WARM SECTOR WILL AT LEAST BRIEFLY OVERTAKE
NORTHERN LOWER. TEMPS ON THU VERY IFFY AND HEAVILY DEPENDENT ON
TIMING OF PRECIP...AS CAN FORESEE A SNEAKY CHILLY DAY SHOULD
WIDESPREAD RAIN PERSIST THRU THE AFTN...BEFORE TEMPS PERHAPS SPIKE
INTO THE EVENING WITH APPROACH OF SFC WARM FRONT NEARBY.
LATER PERIODS (FRI-SUN)...MUCH QUIETER WX SET TO DESCEND ON NORTHERN
MICHIGAN HEADING INTO THE WEEKEND...BUT NOT BEFORE ONE LAST CHANCE
FOR SHOWERS ARRIVES ON FRI. LINGERING CYCLONIC FLOW ALOFT COMBINED
WITH DIURNAL HEATING IN THE PRESENCE OF MID LEVEL COOL AIR SHOULD
PROVIDE AT LEAST A FEW DIURNALLY-HELPED SHOWERS INTO FRI AFTN...WITH
BEST SHOT ACRS THE NORTH IN CLOSER PROXIMITY TO 500MB COLD POOL AND
UPR FORCING. THEREAFTER...ZONAL FLOW EXPECTED TO ARRIVE FOR THE
WEEKEND...WITH EXPANSIVE LOW LEVEL RIDGE AXIS GRADUALLY BUILDING
THRU THE GREAT LAKES. TEMPS LIKELY TO RESPOND GIVEN EXPECTED
INCREASING SUN...WITH READINGS POTENTIALLY MAKING A RUN AT 70 BY
SUN.
LAWRENCE
&&
.MARINE.../ISSUED AT 349 AM/
TRICKY FORECAST WITH REGARD TO POTENTIAL FOR GALE FORCE WINDS
TODAY...AS GRADIENT TIGHTENS RATHER RAPIDLY THROUGH THE AFTERNOON
WITH LOW PRESSURE TRACKING ALONG THE SOUTHERN MICHIGAN BORDER.
PLENTY OF WIND EXPECTED ALOFT...HOWEVER NEUTRAL TO SLIGHTLY STABLE
PROFILES ARGUE STRONGEST WINDS WILL REMAIN TRAPPED JUST ABOVE WATER
LEVEL. THAT SAID...950MB WINDS AROUND 35-40 KNOTS ARGUE THAT GALE
CONDITIONS MAY WELL MAKE AN APPEARANCE FOR A PERIOD OF TIME...
PARTICULARLY ALONG THE LAKE HURON SHORELINE (WHERE FETCH IS
MAXIMIZED OVER THE OPEN WATER)...AND INTO THE STRAITS WHERE
CHANNELING OF EASTERLY FLOW ALWAYS ACCELERATES THINGS. THE LAKE
MICHIGAN SIDE IS MUCH MORE DIFFICULT...BUT GIVEN EXPECTED OFFSHORE
STRONGER FLOW VIA BETTER MIXING OVER LAND (ESPECIALLY NORTH OF GRAND
TRAVERSE LIGHT)...WILL JUST GO AHEAD AND HOIST A WARNING HERE TOO AS
THINGS WILL BE CLOSE. FARTHER NORTH...LOOKS LIKE MORE OF A SMALL
CRAFT ADVISORY SCENARIO FOR THE ST MARYS RIVER AND WHITEFISH BAY.
CONDITIONS TO SLOWLY IMPROVE HEADING INTO TONIGHT AND WEDNESDAY AS
WEAK HIGH PRESSURE BRIEFLY BUILDS INTO THE AREA...BEFORE WINDS AGAIN
RAMP UP ON THURSDAY AHEAD OF ANOTHER APPROACHING LOW PRESSURE SYSTEM.
LAWRENCE
&&
.AVIATION.../ISSUED AT 130 AM/...VALID FOR 06Z TAFS
CLOUDS WILL CONTINUE TO INCREASE...THICKEN OVERNIGHT WITH THE
APPROACH OF THE CENTRAL PLAINS STORM SYSTEM. TRENDS ARE SLOWER FOR
BOTH PRECIP ARRIVAL AND LOWER CIGS. VFR CONDITIONS WILL PERSIST
OVERNIGHT...ALTHOUGH LLWS WILL DEVELOP AS TIGHTER PRESSURE GRADIENT
LIFTS NORTHWARD OVERNIGHT. RAIN ARRIVES AT TVC AROUND MIDDAY WITH
MVFR CIGS DURING THE AFTERNOON IN 3-5SM RAIN. THE NRN EXTENT OF THE
RAIN SHIELDS LOOKS TO LINE UP WITH A PLN-APN LINE...DID THROW IN
SOME RAIN AT BOTH PLN/APN...BUT KEPT VSBYS/CIGS VFR. QUITE GUSTY
THROUGH THE DAY WITH STOUT EAST WINDS. SYSTEM PULLS EAST TONIGHT AND
WINDS/RAIN GRADUALLY SUBSIDE. SMD
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR LMZ323-341-342-
344>346.
LH...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR LHZ349>349.
LS...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR LSZ321-322.
&&Hazardous weather outlook, May 10, 4:08 PM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 408 PM EDT MON MAY 10 2010 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 111200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 408 PM EDT MON MAY 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF TODAY AND TONIGHT PATCHY FROST IS POSSIBLE ACROSS NORTHEAST LOWER LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS WILL APPROACH GALE FORCE ON THE NEARSHORE WATERS OF LAKE MICHIGAN AND LAKE HURON ON TUESDAY. THERE IS A CHANCE FOR A FEW THUNDERSTORMS ACROSS MAINLY NORTHERN LOWER MICHIGAN THURSDAY AFTERNOON INTO THURSDAY EVENING. ANY STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AJS
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 4:00 AM EDT | Gale Warning | APX | 7 hr |
Nearby
Small Craft Advisories in Michigan, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.